Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 257, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2008, 3:16 AM CDT for 10 counties in Oklahoma. It was in force for 59 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2008, 3:16 AM CDT (08:16 UTC)
- Expired
- May 2, 2008, 4:15 AM CDT
- In force
- 59 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Cherokee County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Pittsburg County, OK, Sequoyah County, OK, Wagoner County, OK
The radar
The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 3:22 AM CDT | TSTM WND DMG | 2 E Okay, OK | POWER LINES DOWN. |
| May 2, 3:22 AM CDT | TSTM WND GST 60 | Scipio, OK | |
| May 2, 3:30 AM CDT | TSTM WND GST 70 | Checotah, OK | |
| May 2, 3:46 AM CDT | TSTM WND GST 60 | Tahlequah, OK | |
| May 2, 3:48 AM CDT | HAIL 0.75 | Mcalester, OK | |
| May 2, 3:52 AM CDT | TSTM WND DMG | 2 W Gore, OK | NUMEROUS TREES DOWN. |
| May 2, 3:56 AM CDT | TSTM WND DMG | Gore, OK | TREES SNAPPED AT TRUNK. |
| May 2, 4:10 AM CDT | TSTM WND DMG | Watts, OK | POWER LINES DOWN. |
| May 2, 4:13 AM CDT | TSTM WND DMG | 1 Ne Stigler, OK | FEW TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 1:09 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3804 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 278 m²/s²
- Significant tornado parameter
- 4.8
- Supercell composite
- 30.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 020816
SVRTSA
OKC001-021-061-077-091-097-101-121-135-145-020915-
/O.NEW.KTSA.SV.W.0257.080502T0816Z-080502T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
316 AM CDT FRI MAY 2 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN EAST CENTRAL OKLAHOMA
MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
WESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
WESTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA
SOUTHERN MAYES COUNTY IN NORTHEAST OKLAHOMA
SOUTHEASTERN WAGONER COUNTY IN NORTHEAST OKLAHOMA
HASKELL COUNTY IN SOUTHEAST OKLAHOMA
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
EASTERN MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 415 AM CDT
* AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF PEGGS TO VIVIAN TO 11 MILES
SOUTHWEST OF ASHLAND...MOVING EAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...INDIANOLA...
MUSKOGEE...OKAY...OKTAHA...CHECOTAH...RENTIESVILLE...ASHLAND...
HAYWOOD...EUFAULA...PEGGS...CANADIAN...FORT GIBSON...CROWDER...
KEEFETON...HULBERT...SAVANNA...MCALESTER...WARNER...KIOWA...
BRAGGS...KREBS...PUMPKIN CENTER...OAKS...ALDERSON...BLOCKER...
TAHLEQUAH...ENTERPRISE...SCRAPER...BLANCO...PORUM...WEBBERS
FALLS...GORE...QUINTON...BRIARTOWN...ELDON...WHITEFIELD...
HARTSHORNE...COOKSON...PROCTOR...STIGLER...KINTA...VIAN...
CHRISTIE...TAMAHA...HIGGINS...WILBURTON...MARBLE CITY...BUNCH...
LEQUIRE...DAMON...KEOTA...SALLISAW...RED OAK...YANUSH AND
MCCURTAIN.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3616 9455 3532 9482 3520 9493 3516 9493
3469 9525 3469 9551 3466 9553 3462 9590
3467 9591 3467 9608 3487 9610 3529 9581
3618 9527
TIME...MOT...LOC 0816Z 270DEG 36KT 3617 9519 3529 9569
3469 9619
$$1 follow-up statement
000
WWUS54 KTSA 020846
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
346 AM CDT FRI MAY 2 2008
OKC001-021-061-077-091-097-101-121-135-145-020915-
/O.CON.KTSA.SV.W.0257.000000T0000Z-080502T0915Z/
MUSKOGEE OK-WAGONER OK-ADAIR OK-CHEROKEE OK-SEQUOYAH OK-MCINTOSH OK-
HASKELL OK-MAYES OK-PITTSBURG OK-LATIMER OK-
346 AM CDT FRI MAY 2 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR WESTERN LATIMER...PITTSBURG...SOUTHEASTERN MAYES...HASKELL...
EASTERN MCINTOSH...WESTERN SEQUOYAH...CHEROKEE...WESTERN ADAIR...
SOUTHEASTERN WAGONER AND MUSKOGEE COUNTIES...
AT 342 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OAKS TO 6 MILES NORTHWEST OF ENTERPRISE TO KIOWA...
MOVING EAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SAVANNA...
OAKS...KREBS...PUMPKIN CENTER...KIOWA...BLOCKER...SCRAPER...
TAHLEQUAH...ALDERSON...ENTERPRISE...PITTSBURG...PORUM...
FEATHERSTON...BACHE...GORE...BLANCO...WEBBERS FALLS...BRIARTOWN...
ELDON...DOW...QUINTON...PROCTOR...WHITEFIELD...COOKSON...
HAILEYVILLE...BOX...HARTSHORNE...LEWISVILLE...VIAN...STIGLER...
BALLARD...CHRISTIE...GOWEN...KINTA...HIGGINS...WILBURTON...MARBLE
CITY...MC KEY...KANIMA...LEQUIRE...BUNCH AND TAMAHA.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3617 9457 3609 9456 3606 9459 3604 9458
3560 9472 3530 9490 3468 9549 3466 9553
3467 9608 3469 9609 3619 9518
TIME...MOT...LOC 0846Z 270DEG 36KT 3617 9487 3530 9539
3473 9593
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:52 AM CDT, 24 minutes earlier.
Area forecast discussion, May 2, 2:52 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 252 AM CDT FRI MAY 2 2008 .MESOSCALE UPDATE... MESOSCALE DATA AR 2AM SHOWED THE LINE OF STORMS IS MOVING THROUGH ITS PEAK ENVIRONMENT NOW AND WILL DO SO FOR THE NEXT HOUR OR SO. AFTER THE STORMS CROSS A MIAMI TO EUFAULA LINE SOME SLOW WEAKENING MAY OCCUR. YET BECAUSE THE LOW-LEVEL SHEAR IS STRONG...SOME WIND OR BRIEF TORNADO THREAT WILL CONTINUE WITH THE STRONGER SEGMENTS OF THE LINE INTO THE PRE-DAWN HOURS. THE BEST COMBINATION OF CAPE AND LOW-LEVEL SHEAR AT THIS TIME IS JUST AHEAD OF THE EMBEDDED SUPERCELL IN OKMULGEE COUNTY AND AHEAD OF THE LINE CRAIG...AND OTTAWA COUNTIES. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...08 LONG TERM....99
Hazardous weather outlook, May 1, 10:53 PM CDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1053 PM CDT THU MAY 1 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1043 PM CDT THU MAY 1 2008 ...ADDITIONAL STORMS WILL MOVE THROUGH THE AREA OVERNIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...LIMITED. AREA....EASTERN OKLAHOMA. ONSET...AFTER MIDNIGHT. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AROUND MIDNIGHT...OSAGE COUNTY. AREA AT GREATEST RISK...EASTERN OKLAHOMA. FLASH FLOOD. RISK...LIMITED. AREA...EASTERN OKLAHOMA. DISCUSSION... A COLD FRONT WILL SWEEP ACROSS THE AREA OVERNIGHT. A LINE OF STORMS WITH AND SLIGHTLY AHEAD OF THE FRONT IS EXPECTED TO REACH NORTHWEST OSAGE COUNTY AROUND MIDNIGHT AND CONTINUE MOVING ACROSS THE REGION REACHING NORTHWEST ARKANSAS BETWEEN 3 AND 5 AM. THE PROGRESSIVE LINEAR NATURE OF CONVECTION OVERNIGHT SUGGESTS A MUCH LARGER AREA OF EASTERN OKLAHOMA WILL BE EFFECTED BY STORMS THAN THE SCATTERED SUPER CELLS NORTHWEST OF TULSA THURSDAY EVENING. LARGE HAIL AND DAMAGING WINDS WILL THE PRIMARY THREAT WITH A SMALL RISK OF TORNADOES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. SUNDAY...NO HAZARDS. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS ASSOCIATED WITH THE COLD FRONT MAY LINGER IN THE REGION EARLY FRIDAY MORNING BEFORE ENDING BY MID MORNING AS THE FRONT AND UPPER LEVEL SYSTEM MOVE AWAY FROM THE FORECAST AREA. A QUIET PERIOD IS EXPECTED FOR THE WEEKEND. A CHANCE OF THUNDERSTORMS RETURNS SUNDAY NIGHT AS THE NEXT SYSTEM APPROACHES. A CHANCE FOR THUNDERSTORMS REMAINS IN THE FORECAST MONDAY THROUGH WEDNESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, May 2, 1:40 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
140 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM HAIL 4 N HOMINY 36.47N 96.39W
05/01/2008 E0.75 INCH OSAGE OK AMATEUR RADIO
DIME TO PENNY SIZE HAIL
&&
DMJLocal storm report, May 2, 2:12 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
212 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 AM HAIL SAND SPRINGS 36.14N 96.11W
05/02/2008 E0.75 INCH TULSA OK AMATEUR RADIO
DIME TO PENNY SIZE HAIL
&&
DMJLocal storm report, May 2, 2:14 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
214 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 AM HAIL 4 N HOMINY 36.47N 96.39W
05/02/2008 E0.75 INCH OSAGE OK AMATEUR RADIO
DIME TO PENNY SIZE HAIL
&&
DMJLocal storm report, May 2, 2:32 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
232 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 AM TSTM WND DMG 3 E BRISTOW 35.83N 96.34W
05/02/2008 CREEK OK LAW ENFORCEMENT
TWO ROOFS REMOVED FROM BUILDINGS AND SCATTERED ACROSS
ROADWAY. TIME ESTIMATED FROM RADAR DATA.
&&
JBMLocal storm report, May 2, 2:47 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
247 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM TSTM WND DMG BRISTOW 35.83N 96.39W
05/02/2008 CREEK OK EMERGENCY MNGR
MAJOR TREE DAMAGE THROUGHOUT TOWN WITH TELEPHONE POLES
ALSO DOWNED.
&&
JBMLocal storm report, May 2, 3:05 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
305 AM CDT FRI MAY 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM HAIL JAMESVILLE 35.76N 95.64W
05/02/2008 E1.00 INCH MUSKOGEE OK EMERGENCY MNGR
&&
JBMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:08 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 67 min |
| May 1, 7:38 PM CDT | Tornado Warning | TSA | Pawnee | 67 min |
| May 1, 7:42 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 63 min |
| May 1, 8:28 PM CDT | Tornado Warning | TSA | Osage, Pawnee | 62 min |
| May 1, 8:45 PM CDT | Tornado Warning | TSA | Creek, Pawnee | 31 min |
| May 1, 9:21 PM CDT | Tornado Warning | TSA | Osage | 30 min |
| May 2, 12:26 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 64 min |
| May 2, 1:13 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 62 min |
| May 2, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Osage, Pawnee, Rogers, Tulsa and 1 more | 63 min |
| May 2, 2:13 AM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 4 more | 62 min |
| May 2, 2:29 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Rogers | 61 min |
| May 2, 3:09 AM CDT | Tornado Warning | TSA | Mayes | 31 min |
| May 2, 3:30 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Ottawa | 60 min |
| May 2, 4:02 AM CDT | Tornado Warning | TSA | Adair, Delaware | 43 min |
| May 2, 4:11 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pittsburg and 1 more | 64 min |
| May 2, 5:10 AM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Sequoyah | 80 min |
| May 2, 5:45 AM CDT | Special Weather Statement | TSA | Pushmataha | 45 min |
| May 2, 6:06 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 54 min |
| May 2, 6:12 AM CDT | Areal Flood Advisory | TSA | Okfuskee, Okmulgee, Osage | 30 days |
| May 2, 6:28 AM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 47 min |
| May 2, 7:01 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.